MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT, 20G X 1.75"; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT, 20G X 1.75"; INTRAVASCULAR CATHETER
Catalog Number 383518
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd nexiva single port, 20g x 1.75" the tubing had expanded.There was no report of patient impact.The following information was provided by the initial reporter: this morning (b)(6) 2022 the nurse found the bd nexiva, insert at the arm of the patient.The extension was upblowed (diameter of extension in one part larger then the normal extension diameter.So the nurse removed the bd nexiva and informed the administration/shopping department.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 04-nov-2022.H6: investigation summary: our quality engineer inspected the samples submitted for evaluation.Bd received two units of the nexiva device for the investigation of this complaint.Upon inspection of the received devices, one unit was sealed in the packaged and did not have any physical damage.The second unit was a catheter assembly containing an extension tubing that had expanded near the port.The diameter of the extension tubing on the used device was expanded near the luer adapter and the wall thickness of the tubing had thinned, which can occur if the pressure within the device exceeds the recommended pressure.The reported issue was confirmed.Per the ifu(instructions for use), the maximum power injector pressure limit is 300psi.If this pressure limit is exceeded, ballooning is likely to occur.Additionally, a ballooned tubing may occur due to the tubing being kinked or occluded during pressure injection.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
It was reported while using bd nexiva single port, 20g x 1.75" the tubing had expanded.There was no report of patient impact.The following information was provided by the initial reporter: this morning ((b)(6) 2022) the nurse found the bd nexiva, insert at the arm of the patient.The extension was upblowed (diameter of extension in one part larger then the normal extension diameter.So the nurse removed the bd nexiva and informed the administration/shopping department.

Brand Name
BD NEXIVA SINGLE PORT, 20G X 1.75"
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15748560
Report Number1710034-2022-00661
Device Sequence Number19579096
Product Code FOZ
UDI-Device Identifier00382903835188
UDI-Public00382903835188
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2024
Device Catalogue Number383518
Device Lot Number1147974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown